Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Miami, FL

June 1, 2013Palm Beach County, Florida

NWS Miami, FL issued this flash flood warning at Jun 1, 2013, 3:15 PM EDT for Palm Beach County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 3:15 PM EDT (19:15 UTC)
Expired
Jun 1, 2013, 6:00 PM EDT
In force
3 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WGUS52 KMFL 011915
FFWMFL
FLC099-012200-
/O.NEW.KMFL.FF.W.0008.130601T1915Z-130601T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 600 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. DOPPLER RADAR IS ESTIMATING THAT 3 TO 5 INCHES OF
  RAIN HAS FALLEN WITHIN THE PAST HOUR AND A HALF OVER THE WEST
  BOCA AND MISSION BAY AREAS. A STORM SPOTTER JUST REPORTED SEVERAL
  PARKING LOTS FLOODED IN THE AREA. 3.5 INCHES HAS BEEN RECORDED  
  IN WEST BOCA BY THE STORM SPOTTER. VERY HEAVY RAINS CONTINUE TO 
  MOVE OVER THIS SAME AREA. THIS WILL LIKELY RESULT IN FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MISSION BAY AND WHISPER WALK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2639 8011 2633 8011 2634 8034 2645 8034

$$

GREGORIA
1 follow-up statement
935 
WGUS72 KMFL 012000
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SAT JUN 1 2013

FLC099-012007-
/O.CAN.KMFL.FF.W.0008.000000T0000Z-130601T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
400 PM EDT SAT JUN 1 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN PALM
BEACH COUNTY...

THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA AND SINCE NO SIGNIFICANT
FLOODING HAS BEEN REPORTED, THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED. HOWEVER, AN URBAN FLOOD ADVISORY REMAIN IN EFFECT UNTIL
445 PM DUE TO THE POTENTIAL OF CONTINUED LOCALIZED STREET FLOODING. 

LAT...LON 2639 8011 2633 8011 2634 8034 2645 8034

$$

GREGORIA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:12 AM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 10:12 AM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1012 AM EDT SAT JUN 1 2013

.UPDATE...

NO CHANGES TO THE SHORT TERM FORECAST, ALTHOUGH CONTEMPLATED
LOWERING THE POPS AT LEAST FOR THE MORNING HOURS. THE 12Z SOUNDING
CONTINUED TO INDICATE A LOCALLY MOIST ATMOSPHERE WITH THE PWAT
NEAR 2.1 INCHES. IT ALSO INDICATED THAT THE MID LEVEL TEMPERATURES
HAD DECREASED OVER THE LAST 24 HOURS AND THE MID LEVEL LAPSE RATES
HAVE INCREASED AS WELL. SO ALTHOUGH CONVECTION/SHOWERS IS LIMITED
ACROSS THE REGION AT THE MOMENT...THE CONSENSUS OF THE MESO-SCALE
MODELS INDICATED THAT BY THE EARLY AFTERNOON THE POTENTIAL FOR
CONVECTION IS STILL HIGH AND WILL MAINTAIN THE CURRENT FORECAST
INDICATING THAT. IN ADDITION THE 12Z SOUNDING INDICATED A SLOW
STORM MOTION WHICH COULD CONTRIBUTE TO LOCALLY HEAVY RAINFALL WITH
ANY SHOWERS/THUNDERSTORMS THAT DO DEVELOP.

60

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  75  87  74 / 60 40 60 40
FORT LAUDERDALE  85  76  88  76 / 70 50 60 40
MIAMI            86  74  87  75 / 70 50 60 40
NAPLES           88  74  88  74 / 70 40 60 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...71/JE
Hazardous weather outlook, Jun 1, 11:54 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1154 AM EDT SAT JUN 1 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020700-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1154 AM EDT SAT JUN 1 2013

...HIGH RISK OF WATERSPOUTS TODAY ATLANTIC WATERS AND BISCAYNE BAY...
...NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS POSSIBLE TODAY...
...CONCERN FOR LOCALIZED FLOODING TODAY DUE TO SLOW MOVEMENT OF STORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE
ATLANTIC BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL
OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE
THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING
DANGERS THAT THESE STRONG CURRENTS OF WATER POSE, SWIMMING IS NOT
ADVISED.

THUNDERSTORMS: THE COMBINATION OF MOISTURE LEVELS WELL ABOVE
NORMAL ACROSS THE AREA ALONG WITH A TROUGH OF LOW PRESSURE ACROSS
THE ATLANTIC WATERS AND AFTERNOON SEA BREEZES WILL RESULT IN
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS INTO THE EARLY
EVENING.

FLOODING: MAIN CONCERN WITH SHOWER AND THUNDERSTORM ACTIVITY TODAY WILL
BE HEAVY RAINFALL AND LOCALIZED STREET FLOODING.

WATERSPOUTS: THE COMBINATION OF A FAVORABLE LOW LEVEL WIND
PROFILE AND CLOUD CONVERGENCE BANDS ACROSS THE ATLANTIC WATERS
WILL RESULT IN A HIGH RISK OF WATERSPOUTS ACROSS THE LOCAL
ATLANTIC WATERS TODAY, INCLUDING BISCAYNE BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RISK OF RIP CURRENTS WILL BE DIMINISHING ACROSS THE AREA BY THE
LATTER PART OF THIS WEEKEND.

SHOWERS AND THUNDERSTORMS ARE LIKELY ANYWHERE ACROSS SOUTH FLORIDA
THROUGH AT LEAST THE EARLY TO MIDDLE PART OF NEXT WEEK WITH THE
POSSIBILITY OF IMPROVING CONDITIONS BY LATE IN THE WEEK. THE MAIN
CONCERN AT THIS TIME THROUGH AT LEAST THE MIDDLE OF THE WEEK WILL
BE THE POSSIBILITY OF HEAVY RAINFALL ACCUMULATIONS RESULTING IN FLOODING.
ADDITIONALLY, ALTHOUGH SEVERE THUNDERSTORMS ARE NOT FORECAST AT
THIS TIME, THERE IS A POSSIBILITY THAT A DEVELOPING LOW PRESSURE
SYSTEM IN THE GULF ENDS UP RESULTING IN A POTENTIAL FOR SEVERE
WEATHER SOMETIME DURING THE WEEK SOMEWHERE ACROSS SOUTH FLORIDA. BUT
THERE REMAINS MUCH UNCERTAINTY AT THIS TIME SO RESIDENTS ARE
SIMPLY ADVISED TO STAY TUNED TO THE LATEST INFORMATION AS THE WEEK
PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jun 1, 12:29 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1229 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     WATER SPOUT      4 E MIAMI BEACH         25.81N  80.07W
06/01/2013                   AMZ651             FL   COAST GUARD

            A MEMBER OF THE COAST GUARD REPORTED A THIN WATERSPOUT
            APPROXIMATELY 3 MILES EAST OF 35TH STREET IN MIAMI
            BEACH.

&&

CORRECTED REMARKS

EVENT NUMBER MFL1300106

ROSS
Special weather statement, Jun 1, 2:22 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT SAT JUN 1 2013

FLZ066-067-070-071-011900-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
222 PM EDT SAT JUN 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...SOUTHEASTERN HENDRY
COUNTY...EASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...

* UNTIL 300 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTH OF MICCOSUKEE SERVICE PLAZA...AND
  MOVING NORTH AT 25 MPH.

* THE STORM WILL AFFECT...
  ROTENBERGER WILDLIFE MANAGEMENT AREA...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

LAT...LON 2648 8091 2644 8063 2618 8074 2623 8094
TIME...MOT...LOC 1822Z 184DEG 23KT 2631 8081

JE
Special weather statement, Jun 1, 2:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT SAT JUN 1 2013

FLZ063-066-070-011930-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
247 PM EDT SAT JUN 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN GLADES
COUNTY...WESTERN HENDRY COUNTY...NORTHERN COLLIER COUNTY...FOR
FREQUENT TO EXCESSIVE LIGHTNING...

* UNTIL 330 PM EDT

* AT 244 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DEVILS GARDEN...AND
  MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL HENDRY COUNTY
  RURAL NORTHERN COLLIER COUNTY
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

LAT...LON 2672 8156 2679 8111 2643 8106 2638 8128
TIME...MOT...LOC 1846Z 154DEG 3KT 2650 8124

JE
Special weather statement, Jun 1, 2:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT SAT JUN 1 2013

FLZ066-067-070-071-011945-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
254 PM EDT SAT JUN 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...SOUTHEASTERN HENDRY
COUNTY...EASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...

* UNTIL 345 PM EDT

* AT 252 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTHWEST OF BIG CYPRESS SEMINOLE
  INDIAN RESERVATION...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  HENDRY CORRECTIONAL I/A/P...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

LAT...LON 2650 8123 2658 8087 2622 8088 2614 8104
      2617 8124
TIME...MOT...LOC 1854Z 160DEG 5KT 2634 8102

JE

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:48 AM EDTSpecial Marine WarningMFL57 min
Jun 1, 2:22 PM EDTSpecial Weather StatementMFLBroward38 min
Jun 1, 2:32 PM EDTAreal Flood AdvisoryMFLPalm Beach118 min
Jun 1, 2:47 PM EDTSpecial Weather StatementMFLHendry43 min
Jun 1, 2:54 PM EDTSpecial Weather StatementMFLHendry51 min
Jun 1, 2:57 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach108 min
Jun 1, 3:59 PM EDTSpecial Weather StatementMFLHendry46 min
Jun 1, 4:32 PM EDTSpecial Weather StatementMFLBroward58 min
Jun 1, 4:47 PM EDTAreal Flood AdvisoryMFLBroward118 min
Jun 1, 5:30 PM EDTFlash Flood WarningMFLBroward4 hr

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.